Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Small child, asthma, sinus infection, chills. Taking amoxicillin. Causes for symptoms?

My son is 3 1/2 years old and has asthma and a sinus infection . He is taking amoxicillin. Last night he started getting what seemed like the chill shakes where his whole body would shake for no more than 30 seconds and then stop, then a couple minutes later it would start again. He was not cold nor did he have fever . What could be causing this?
Asked On : Sun, 9 Dec 2012
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Usually any high grade fever, urinary tract infections, or Presence of pus cause chills with fever. So whenever he gets fever just check the temperature with thermometer and if there is just give paracetamol syrup and if it is high grade give tepid sponging with lukewarm water so that the fever and chills will come down and continue amoxicillin as per your doctor advise.
Answered: Mon, 10 Dec 2012
I find this answer helpful
Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query.

If I understand you correctly the problems with your child are:
1. Asthma but did not have an asthma attack last night
2. Sinus infection for which having amoxicillin
3. Shaking body for about 30 seconds every few minutes
4. No fever or any other problem
If the abnormal movements of the body are still continuing then I suggest that you fix up an appointment with your doctor and get him examined immediately. However, if the movements have stopped then you can discuss this issue with your treating doctor and follow his instructions.

If these movements occurred during an asthma attack then they can be attributed to low oxygen supply to his brain during an attack. This needs to be addressed urgently to prevent any damage to the brain due to low oxygen supply.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor